ive been taking tramal for 12 years 50 mg instant for 2 to 3 times aweek for 5years then every day for the last 7 years 2 years ago the 50 mg started wearing off earlier then it used to the dr gave me 50 mg slow release then 100mg they are wearing off now to .the slow release tablets keep me awake all night i dont eat and i smoke more now i look like a skeleton in the last 6-8 months ive lost about 20 kg and have just been told i have emphysema the Dr wants me to stop taking my tramal right now and put a denpax patch on i really dont know if this is a good idea or not .does any one have any suggestions.
hey Dags, I can not find the term Denpax on this site, the closest thing to that word I can find is zenaplex patch and that says it is an imuunosuppressant patch. Are you sure that is the correct name of the patch. And could you list what condition/disease/problem you are being treated for with the tramal and what he said he would be treating eith the Denpax patch. This will help others answer. Tramal, ultram and tramadol, are all opoids and also have some ssnri like properties. If you suddenly stop the tramal, you could have opiate withdrawal symptoms, and also some depression, and possibly seizures. Ideally, you should be tapered off of it, but since there isn't enough info in the post, I have to advise you to double check with your dr and pharmacist, hoe to properly taper off, of if you do need to stop it before using the Denpax. Pattishan
What you should be stopping is smoking. I don't know what the drs purpose is to change you, but you're right to be skeptical. I've been on tramadol for years, I take 300 mg of the er a day, plus I can take another 100 for breakthro pain. Even though tramadol has an opiate action, I would still consider myself opiate naive because tramadol doesn't have the effects of sedation that fentanyl does. For about 6 mos I was switched to methadone. I just stopped taking the tramadol and went to the methadone, with no tramadol withdrawal effects, incase that is a worry, but I went to methadone 5 mg, and I could never increase that dose because I was so sedated, and 5mg of methadone is far different then a fentanyl patch. Fentanyl should only be given to people who are used to opiates. It can kill you, particular if you're already not eating, because of the sedation. I would most surely tell him I wanted a short acting narcotic before I ended up with a fentanyl patch. You have emphysema and you would be going to something that causes sedation and respiratory depression. Why aren't you eating? Are you depressed? Why do you think its the tramadol that's keep you awake?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Nov 2009 • 1 answer
Posted 26 Dec 2009 • 3 answers
Posted 31 May 2011 • 1 answer
Posted 9 May 2012 • 2 answers
Posted 18 May 2014 • 1 answer